Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What is causing fever and uncontrollable shivering in the stomach area?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
My son, 12 years, has uncontrollable shivering in the stomach area, and a fever. No sinus congestion or cough but a headache. He is very athletic and does not have a history of illness. Sometimes he has pain around his waist and belly button. No appetite today (Thanksgiving). No sore throat.
Posted Thu, 13 Dec 2012 in General Health
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

I would like to know some more details on his problem to understand and opine specifically.

Does he vomit or pass loose stools?
Is the pain in the abdomen since he has fever and shivering in the abdomen?
Does he complain of pain on pressing his abdomen?
Do you mean to say he has reduced appetite?
Is fever continuous or intermittent?
Has he been giving any medications -If yes, what is the effect?

Waiting for your reply,

Above answer was peer-reviewed by
Follow-up: What is causing fever and uncontrollable shivering in the stomach area? 7 hours later
No vomiting or loose stools.
The pain in the abdomen has stopped but the fever is 102 degrees
No complaints when I push on his abdomen
Yes, reduced appetite
Fever is continuous but can be reduced with Tylenol and Advil together.

He is pale and sweaty now but sleeping peacefully. FLU?
Answered by Dr. Raju A.T 17 hours later

Thanks for the information.

Since he had fever associated with chills I do suspect that an infection (probably a bacterial one) is responsible for his symptoms.

I suggest you to take him to his treating doctor as the fever gets as high as 102degrees.Examination of the child is necessary to find the focus of infection, this helps to plan management with specific antibiotics based on the type and site of the infection.

Do continue Tylenol and Advil until further orders by the doctor who may put him on antibiotics.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor